Alert archive / South Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Jun 7, 2004, 9:38 PM EDT for Edgefield County, South Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 9:38 PM EDT (01:38 UTC)
- Expired
- Jun 7, 2004, 10:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Edgefield County, SC
The radar
The Columbia radar (KCAE), 86 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCAE 080142 FFWCAE SCC037-080245- /NEW.KCAE.FF.W..040608T0138Z-040608T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 938 PM EDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 1045 PM EDT * AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM ABOUT 10 MILES EAST OF CLARKS HILL...MOVING NORTHWEST AT 5 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 800 7 7 5 7 1 9 9. LAT...LON 3358 8195 3375 8179 3381 8214 3358 8209 $$ TTH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 9:12 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 7, 9:12 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
912 PM EDT MON JUN 7 2004
.UPDATE...
WEAK FRONTAL BOUNDARY EXTENDS ACROSS MIDLANDS THIS EVENING.
THUNDERSTORMS SLOWLY WEAKENING WITH LOSS OF DAYTIME HEATING. ONLY
REMAINING ACTIVITY IS NEAR THE SAVANNAH RIVER NEAR AGS. WILL LOWER
POP TO 20 PERCENT MAINLY UNTIL AROUND MIDNIGHT. OVERNIGHT LOWS NEAR
70 LOOK OKAY. OTHERWISE NO MAJOR CHANGES.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...URBAN AND SMALL STREAM FLOOD ADVISORY FOR AIKEN COUNTY UNTIL
9:15 PM EDT.
GA...NONE.
&&
22Hazardous weather outlook, Jun 7, 4:29 AM EDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 429 AM EDT MON JUN 7 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-080928- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 429 AM EDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... SCATTERED SLOW MOVING THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING WILL PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES. THIS COULD RESULT IN SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RCC
In the hours before
Special weather statement, Jun 7, 7:04 PM EDT, 2 hours 34 minutes before
SCZ016-072345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 704 PM EDT MON JUN 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT CHESTERFIELD COUNTY THROUGH 745 PM EDT... AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF PATRICK...OR ABOUT 9 MILES NORTHWEST OF HARTSVILLE...MOVING NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PATRICK THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. TTH
Special weather statement, Jun 7, 7:04 PM EDT, 2 hours 34 minutes before
SCZ016-072345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 704 PM EDT MON JUN 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT CHESTERFIELD COUNTY THROUGH 745 PM EDT... AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF PATRICK...OR ABOUT 9 MILES NORTHWEST OF HARTSVILLE...MOVING NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PATRICK THROUGH 745 PM EDT. WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS... TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. TTH
Local storm report, Jun 7, 9:12 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
912 PM EDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL WILLISTON 33.40N 81.42W
06/07/2004 0.75 INCH BARNWELL SC BROADCAST MEDIA
PUBLIC REPORT RELAYED TO TV METEOROLOGIST AT WAGT-TV IN
AUGUSTA, GA
0800 PM TSTM WND DMG 12 W NEW ELLENTON 33.42N 81.89W
06/07/2004 AIKEN SC LAW ENFORCEMENT
AIKEN COUNTY SHERIFF OFFICE REPORTED TREES AND POWER
LINES DOWN IN TOWN OF BEECH ISLAND IN SOUTHWEST AIKEN
COUNTY.
&&
TTHNearby
Flash Flood Warnings in South Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.